Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Nov 18, 2015, 12:48 PM CST for Lowndes County, Monroe County, Mississippi. It took effect at Nov 18, 2015, 10:30 PM CST. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2015, 12:48 PM CST (18:48 UTC)
- In effect from
- Nov 18, 2015, 10:30 PM CST
- Expired
- Nov 20, 2015, 1:38 PM CST
- In force
- 39 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lowndes County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 3 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buttahatchie River near Aberdeen (ABDM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02439400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS44 KMEG 181848
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CST WED NOV 18 2015
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-191848-
/O.NEW.KMEG.FL.W.0085.151118T1848Z-151121T0430Z/
/SFRA4.1.ER.151118T1821Z.151119T0600Z.151120T0430Z.NO/
1248 PM CST WED NOV 18 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Saint Francis River near Saint Francis
* from Wednesday November 18 until Thursday November 19.
* At 12 PM Wednesday the stage was...22.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 23.5 feet Thursday November 19.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Wednesday November 18 and
continue to rise to near 23.5 feet by Thursday November 19. The
river will fall below flood stage by Thursday November 19.
At 23.0 feet, Most low land inside the levee system is flooded..
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
MSC087-095-191847-
/O.NEW.KMEG.FL.W.0086.151119T0430Z-151120T1938Z/
/ABDM6.1.ER.151119T0430Z.151119T1200Z.151120T1338Z.NO/
1248 PM CST WED NOV 18 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Wednesday November 18 until Friday November 20.
* At 12 PM Wednesday the stage was...6.9 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.9 feet Thursday November 19.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Wednesday November 18 and
continue to rise to near 14.9 feet by Thursday November 19. The
river will fall below flood stage by Friday November 20.
At 15.0 feet, Water is covering a portion of airbase road located on
the west bank of the river. Low lying farm land is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$1 follow-up statement
980
WGUS84 KMEG 190332
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
932 PM CST WED NOV 18 2015
The Flood Warning has been canceled for the Buttahatchie River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC087-095-190402-
/O.CAN.KMEG.FL.W.0086.000000T0000Z-151120T1938Z/
/ABDM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
932 PM CST WED NOV 18 2015
Forecast information for
Buttahatchie River near Aberdeen
* At 08 PM Wednesday the stage was 7.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.4 feet Thursday November 19.
* Flood stage is 13.0 feet.
* Forecast...The river will rise to near 12.1 feet Saturday November
21.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Nov 18, 11:22 AM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 18, 11:22 AM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1122 AM CST WED NOV 18 2015 .UPDATE... UPDATED FOR 18Z TAF ISSUANCE... && .PREV DISCUSSION... /ISSUED 1007 AM CST WED NOV 18 2015/ DISCUSSION... CLOUDS ARE SLOWLY CLEARING FROM WEST TO EAST ACROSS THE FORECAST AREA THIS MORNING WITH ONLY FAR WESTERN SECTIONS WITH MOSTLY SUNNY SKIES AT THIS TIME. TEMPERATURES ACROSS THE FORECAST AREA ARE IN THE 50S THIS MORNING. ALL OF THE RAIN HAS MOVED OUT OF THE FORECAST AREA WITH DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE DAY. WILL UPDATE FORECAST TO REMOVE POPS FROM THIS AFTERNOON. ARS PREV DISCUSSION... /ISSUED 551 AM CST WED NOV 18 2015/ DISCUSSION...10Z SURFACE ANALYSIS THIS MORNING PLACES AN OCCLUDED FRONT FROM EASTERN IOWA...WESTERN ILLINOIS...WEST TENNESSEE AND NORTHEAST MISSISSIPPI. KNQA/KGWX WSR-88D RADAR TRENDS SHOW THE BACK EDGE OF THE RAIN EAST OF A LINE FROM UNION CITY TENNESSEE BACK THROUGH OXFORD MISSISSIPPI AS OF DISCUSSION THIS MORNING. AS OF 4 AM CST...TEMPERATURES ACROSS THE MID SOUTH RANGE FROM THE LOWER 60S ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER...AND LOWER TO MIDDLE 50S ELSEWHERE. RAIN WILL GRADUALLY DIMINISH ACROSS THE MID SOUTH TODAY AS A RIDGE OF HIGH PRESSURE RETURNS TO THE AREA. HAVE KEPT THE FLASH FLOOD WATCH IN PLACE FOR PORTIONS OF NORTHEAST MISSISSIPPI AND WEST TENNESSEE NEAR THE TENNESSEE RIVER...BUT WILL LIKELY BE CANCELING THE REMAINDER OF THE WATCH THIS MORNING AS THE WIDESPREAD HEAVY RAINFALL THREAT DIMINISHES. DRIER AIR WILL RETURN THROUGH FRIDAY NIGHT. HIGHS THROUGH FRIDAY WILL BE MAINLY IN THE UPPER 50S AND 60S WHILE LOWS WILL BE IN THE 40S TONIGHT AND MIDDLE 30S TO LOWER 40S THURSDAY NIGHT. LONG TERM MODELS INDICATE ANOTHER COLD FRONT FROM THE PACIFIC NORTHWEST WILL DROP INTO THE LOWER MISSISSIPPI VALLEY SATURDAY BRINGING ANOTHER CHANCE OF RAIN BACK TO THE REGION. DRIER AIR ALONG WITH A REINFORCEMENT OF COLD AIR WILL ACCOMPANY THIS FRONT RESULTING IN TEMPERATURES FALLING BACK LATE SATURDAY NIGHT INTO SUNDAY MORNING IN THE UPPER 20S TO LOWER 30S. THUS...FREEZE HEADLINES MAY BECOME NECESSARY FOR THE LATTER HALF OF THE UPCOMING WEEKEND. CJC .AVIATION... 18Z TAFS && RAIN HAS EXITED ALL TAF SITES AS OF 17Z. CIGS WILL LIFT ACROSS MKL AND TUP THROUGH THE MID TO LATE AFTERNOON HOURS. VFR CONDITIONS ARE EXPECTED ACROSS ALL SITES BY AFTERNOON WITH JBR AND MEM CLEARING BY 00Z. WINDS WILL BE STRONG TO GUSTY FROM THE WSW BETWEEN 15-25 MPH. OVERNIGHT...ONLY AVIATION CONCERN IS POTENTIAL FOG DEVELOPMENT. THIS IS CONTINGENT UPON WINDS LIGHTENING SUFFICIENTLY BY 09Z. THIS SCENARIO IS MOST LIKELY AT TUP AND MKL. TVT .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 18, 7:23 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 723 AM CST WED NOV 18 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191530- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 723 AM CST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLDER TEMPERATURES LATE SATURDAY NIGHT INTO SUNDAY MORNING MAY PRODUCE FREEZE CONDITIONS ACROSS PORTIONS OF THE MID SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Nov 18, 7:33 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD JONESBORO 35.82N 90.69W
11/17/2015 CRAIGHEAD AR PUBLIC
TWITTER USER FROM JONESBORO POSTED PICTURE OF A CAR
STRANDED IN ABOUT A FOOT OF WATER
&&
JPMLocal storm report, Nov 18, 8:53 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
853 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 2 S ALGOMA 34.15N 89.04W
11/18/2015 PONTOTOC MS EMERGENCY MNGR
TREES DOWN ON CAMPGROUND RD
&&
JPMLocal storm report, Nov 18, 8:55 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
855 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TSTM WND DMG 3 E PONTOTOC 34.25N 88.95W
11/18/2015 PONTOTOC MS EMERGENCY MNGR
TREE DOWN ON NEW HOPE ROAD
&&
JPMLocal storm report, Nov 18, 9:18 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
918 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 E LAKE CORMORANT 34.90N 90.20W
11/17/2015 DESOTO MS BROADCAST MEDIA
BRANTLEY RD NEAR HWY 61 WAS CLOSED DUE TO FLODING
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 7:36 PM CST | Flash Flood Warning | MEG | Coahoma, Tunica | 3 hr |
| Nov 17, 8:30 PM CST | Flash Flood Warning | MEG | DeSoto | 4 hr |
| Nov 17, 10:27 PM CST | Flash Flood Warning | MEG | DeSoto, Panola, Tate | 3 hr |
| Nov 17, 10:33 PM CST | Areal Flood Warning | MEG | Coahoma, Tunica | 6 hr |
| Nov 18, 12:41 AM CST | Special Weather Statement | MEG | Chickasaw | 49 min |
| Nov 18, 1:11 AM CST | Tornado Warning | MEG | Lee, Pontotoc, Union | 23 min |
| Nov 18, 1:51 AM CST | Special Weather Statement | MEG | Monroe | 24 min |
| Nov 18, 3:46 AM CST | Special Weather Statement | MEG | Monroe | 44 min |
| Nov 18, 4:04 AM CST | Tornado Warning | MEG | Monroe | 26 min |
| Nov 18, 4:26 AM CST | River Flood Warning | MEG | Tate, Tunica | 22 hr |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.